MAUDE Adverse Event Report: ARTHREX, INC. MENISCL VIPER REPR KIT,DISP,MED; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCL VIPER REPR KIT,DISP,MED; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCL VIPER REPR KIT,DISP,MED
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04/24/2025, an arthrex subsidiary employee reported via email that an ar-13930ds meniscal viper repair disposable kit had resistance when pushing the needle out, and it did not catch the thread well.The thread broke three times when trying to forcefully pull it out.The case was completed with another ar-13930ds meniscal viper repair disposable kit.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.Additional information received on 5/19/2025: this issue occurred in the patient during a meniscus repair procedure, and all the broken fragments were removed.The case was not delayed, and additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, including improper device surgical technique.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
MENISCL VIPER REPR KIT,DISP,MED
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22176621
Report Number1220246-2025-02423
Device Sequence Number7957743
Product Code GAT
UDI-Device Identifier00888867015715
UDI-Public(01)00888867015715(11)250101(17)291231(10)5013155949
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCL VIPER REPR KIT,DISP,MED
Device Catalogue NumberAR-13930DS
Device Lot Number5013155949
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown